MAUDE Adverse Event Report: DEPUY FRANCE SAS 3003895575 BROACH CORAIL AMT 16; HIP INSTRUMENTS : BROACHES

DEPUY FRANCE SAS 3003895575 BROACH CORAIL AMT 16; HIP INSTRUMENTS : BROACHES
Catalog Number L20416
Medical Device Problem Codes Difficult to Insert (1316); Scratched Material (3020)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device is an instrument and is not implanted/ explanted.Examination of the returned instrument confirmed the complaint.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Territory 226 submitted a complaint with an unknown reason.Examination of the returned instrument found deep circular scratching on the taper.A functional check with a mating broach handle found the circular scratching on the taper prevented from seating correctly into the broach handle.The root cause is attributed to misuse.Deep circular scratching is due to the taper not being seated all the way into the broach handle before locking down on the lever locking mechanism of the broach handle.The investigation could not verify or identify any product contribution to the reported event with the information provided.Based on the investigation, the need for corrective action is not indicated.
 
Event or Problem Description
It was reported that the instrument office sets had an unspecified malfunction.It did not affect surgery or patient.In-house engineering evaluation determined the following: a functional check with a mating broach handle found the circular scratching on the taper prevented from seating correctly into the broach handle.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint #: (b)(4).Investigation summary: examination of the returned instrument confirmed the complaint.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: null.Device history batch: null.Device history review: null.If information is obtained that was not available for the initial medwatch , a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BROACH CORAIL AMT 16
Common Device Name
HIP INSTRUMENTS : BROACHES
Manufacturer (Section D)
DEPUY FRANCE SAS 3003895575
7 allée irène joliot curie
bp 256
saint priest cede 69801
FR  69801
MDR Report Key8339794
Report Number1818910-2019-84587
Device Sequence Number14010574
Product Code HTQ
UDI-Device Identifier10603295258186
UDI-Public10603295258186
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberL20416
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2019
Initial Date Received by Manufacturer 02/06/2019
Supplement Date Received by Manufacturer03/14/2019
Initial Report FDA Received Date02/14/2019
Supplement Report FDA Received Date03/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1